Alert archive / Iowa / Special Weather Statements in 2011
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 6, 2011, 11:45 PM CDT for 4 counties in Iowa; Scotland County, Missouri. It was in force for 75 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 11:45 PM CDT (04:45 UTC)
- Expired
- Aug 7, 2011, 1:00 AM CDT
- In force
- 75 min
- Issued by
- NWS Quad Cities, IA
Counties Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 152 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 12:45 AM CDT | TSTM WND GST 40 | Sigourney, IA | ESTIMATED 35 TO 40 MPH WIND GUST IN SIGOURNEY. |
| Aug 7, 12:55 AM CDT | TSTM WND DMG | Fairfield, IA | UTILITY POLES BLOWN DOWN IN FAIRFIELD. |
| Aug 7, 12:59 AM CDT | TSTM WND GST 50 | 3 Nne Charlie Heath Mem, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
427
WWUS83 KDVN 070445
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1145 PM CDT SAT AUG 6 2011
IAZ076-077-087-098-MOZ009-010-070600-
CLARK-JEFFERSON-KEOKUK-SCOTLAND-VAN BUREN-WASHINGTON-
1145 PM CDT SAT AUG 6 2011
...LINE OF SEVERE THUNDERSTORMS APPROACHING...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 49 MILES WEST OF
WHAT CHEER TO 43 MILES WEST OF HEDRICK TO 49 MILES WEST OF
MEMPHIS...MOVING EAST AT 45 MPH.
* THUNDERSTORMS WILL BE NEAR...
WHAT CHEER...HEDRICK...MILTON AND MEMPHIS AROUND 1240 AM CDT...
MARTINSBURG...HAYESVILLE...DELTA AND BATAVIA AROUND 1245 AM CDT...
SIGOURNEY AND RUTLEDGE AROUND 1250 AM CDT...
IF THESE STORMS MAINTAIN THEIR STRENGTH THEY WILL BE CAPABLE
OF PRODUCING SEVERE WINDS OF 60 TO 70 MPH...SMALL HAIL...CONTINUOUS
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.
PERSONS IN KEOKUK...JEFFERSON...VAN BUREN AND SCOTLAND COUNTIES
SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION
OR RADIO STATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4149 9242 4150 9171 4083 9174 4028 9182
4032 9236 4060 9236 4061 9219 4115 9219
4117 9242
TIME...MOT...LOC 0440Z 275DEG 38KT 4139 9322 4095 9301
4046 9303
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:58 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 6, 6:58 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 658 PM CDT SAT AUG 6 2011 .UPDATE... NEW CONVECTION HAS FIRED OVER EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING...NOT TOO FAR FROM THE WEAK TROUGH DRAPED FROM SOUTHERN MINNESOTA ACROSS NORTHWEST IOWA AND WEST INTO NEBRASKA. AN AIRCRAFT SOUNDING FROM CENTRAL IOWA SHOWS THAT THERE IS SOME CONVECTIVE INHIBITION OVER NORTH CENTRAL IOWA...BUT THIS SHOULD WEAKEN TOWARDS THE SOUTH WHERE THE DEWPOINTS ARE HIGHER. THUS...THE LATEST THINKING IS THAT THE CONVECTION IS LIKELY TO HAVE A MORE SOUTHERLY TRAJECTORY AS IT MOVES EAST...AND STAY CLOSER TO THE MOISTURE AXIS ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI TONIGHT. THUS...HAVE REMOVED EVENING POPS FROM THE CWA. FOR NOW HAVE LEFT AFTER MIDNIGHT POPS ALONE...BUT MAY RECONFIGURE THESE AS WELL AS THE EVENING CONVECTIVE TRENDS RESOLVE THEMSELVES. && .AVIATION... AS MENTIONED ABOVE...HAVE REMOVED EVENING CONVECTION FROM THE FORECAST. LIMITED VCTS IN 00Z TAF PACKAGE TO A 07Z-12Z TIME RANGE...DEPENDING ON LOCATION. OTHERWISE...VFR 00Z TAF ISSUANCE. SOUTHWEST TO WEST WINDS LTE 10 KTS THROUGH 18Z...THEN INCREASE TO 10-12 KTS WITH DIRECTION TURNING TO 280-300. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
Hazardous weather outlook, Aug 6, 4:50 AM CDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT SAT AUG 6 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 450 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW CHANCE THAT A FEW THUNDERSTORMS WILL MOVE OUT OF NORTHEAST MISSOURI AND IMPACT THE CARTHAGE AND MACOMB AREAS OF WEST CENTRAL ILLINOIS THIS MORNING. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL COME LATE TONIGHT AHEAD OF A COOL FRONT SWEEPING INTO THE AREA FROM THE NORTHWEST. AREAS WEST OF THE MISSISSIPPI RIVER WILL HAVE THE BEST CHANCE OF EXPERIENCING THIS ACTIVITY MAINLY AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORM CHANCES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. 12
In the hours before
Special weather statement, Aug 6, 11:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1145 PM CDT SAT AUG 6 2011
IAZ076-077-087-098-MOZ009-010-070600-
CLARK-JEFFERSON-KEOKUK-SCOTLAND-VAN BUREN-WASHINGTON-
1145 PM CDT SAT AUG 6 2011
...LINE OF SEVERE THUNDERSTORMS APPROACHING...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 49 MILES WEST OF
WHAT CHEER TO 43 MILES WEST OF HEDRICK TO 49 MILES WEST OF
MEMPHIS...MOVING EAST AT 45 MPH.
* THUNDERSTORMS WILL BE NEAR...
WHAT CHEER...HEDRICK...MILTON AND MEMPHIS AROUND 1240 AM CDT...
MARTINSBURG...HAYESVILLE...DELTA AND BATAVIA AROUND 1245 AM CDT...
SIGOURNEY AND RUTLEDGE AROUND 1250 AM CDT...
IF THESE STORMS MAINTAIN THEIR STRENGTH THEY WILL BE CAPABLE
OF PRODUCING SEVERE WINDS OF 60 TO 70 MPH...SMALL HAIL...CONTINUOUS
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.
PERSONS IN KEOKUK...JEFFERSON...VAN BUREN AND SCOTLAND COUNTIES
SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION
OR RADIO STATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4149 9242 4150 9171 4083 9174 4028 9182
4032 9236 4060 9236 4061 9219 4115 9219
4117 9242
TIME...MOT...LOC 0440Z 275DEG 38KT 4139 9322 4095 9301
4046 9303The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:20 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Iowa, Jefferson, Johnson, Keokuk, Lee and 2 more | 55 min |
| Aug 7, 1:14 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Johnson, Lee, Louisa, Muscatine and 1 more | 61 min |
| Aug 7, 1:55 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Louisa, Muscatine, Scott | 50 min |
| Aug 7, 3:06 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam, Whiteside | 54 min |
| Aug 7, 6:42 PM CDT | Special Weather Statement | DVN | Bureau | 63 min |
Nearby
Special Weather Statements in Iowa, 2011Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.